Dec 29, 2010
Dear doc I want to know if there are any interactions between atripla ketamine and MDMA . I have read interaction charts which say no known interactions. But what does this mean? None known because there have been no trials (in which case there's a 50/50 chance) or none known because there's a way if predicting interactions without trials? Or if there were interactions they would have already come to light? I was told when I was diagnosed that all drug use had to stop. I have cut down a lot but do still use infrequently. I want to fully understand the risks specific to the drugs I am taking named above. I understand the issues around intoxication making adherence mire difficult and perhaps being temporarily imminosuppressive in itself. But I'd like to know specifically about interactions. Can it be said safely that neither MDMA nor ketamine will lower levels of any part of atripla in my blood and put me at risk of acquiring resistance? I fully appreciate that one way of being 100% sure is not to take anything, but I think it's important to know how to minimise risks through harm reduction. Thank you for your time and if you can answer u shall be very greatful. I understand that to many people taking any such risks is stupid and needless but inaccurate generalisations about substance use rarely help people make informed decisions. Thanks once again.
Response from Dr. Henry
I am not aware of specific published data on interactions betweens efavirenz and ketamine or MDMA (ectasy)(see below from aidsinfonet.org:
Ketamine (K, Special K) This drug is primarily metabolized by the liver. There are no case reports or studies of interactions with ARVs. However, ritonavir (Norvir), nelfinavir (Viracept, fact sheet 444) and efavirenz (Sustiva) may cause high levels of ketamine. This could cause hepatitis.
Ecstasy/MDMA Ecstasy uses the same liver pathway as protease inhibitors. This can cause very high levels of ecstasy in the body of people taking protease inhibitors. There is one documented case report of a death due to an interaction between ecstasy and ritonavir. It can also increase the risk of kidney stones with indinavir (Crixivan, fact sheet 441) due to dehydration.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Odds Of Infection Sex With Hooker Condom Broke
- Probability Of Getting HIV From Genital Rubbing
- Burning Penis Could I Have Acute HIV Infection
- Does HIV Cause Penis Discharge?
- Purple Spots After Fingering Stripper Sign Of HIV AIDS
- Swollen Glands After Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.